MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE® D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE® D-DIMER
Model Number INNOVANCE® D-DIMER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) customer service engineer (cse) and a technical application specialist (tas) were dispatched to the customer's site to determine the cause of the potential false negative d-dimer results on the bcs xp system.During the investigation, the cse observed that the calibration curve, used to run patient samples, on the bcs xp system was unacceptable.The cse changed the reagent lot, calibrated the system, replaced the sample probes, and flushed the bcs xp system of the barbicide disinfectant cleaner.The precision test, validation and lamp were within specifications.The internal qc recovered within expected ranges.Upon further investigation, siemens determined that the customer is using recycled cuvette rotors.Based on the bcs® xp system's instruction manual, cuvettes are only intended for single use.If used more than once, this could result in inaccurate measurement results.The use of recycled cuvette rotors is a user error and potentially contributed to the discordant result.Siemens has instructed the customer to discontinue the use of recycled cuvette rotors.The system is performing according to specifications.No further evaluation of this system is required.Mdr 9610806-2017-00098, mdr 9610806-2017-00099, mdr 9610806-2017-00100, and mdr 9610806-2017-00101 were filed for the same event.
 
Event or Problem Description
Multiple potential false negative d-dimer results were obtained on multiple patient samples using an unacceptable calibration curve on the bcs xp system.The d-dimer results were reported to the physician(s), who did not question the results.The affected patient samples were not rerun and corrected reports were not provided to the physician(s).The correct results for the affected patients are unknown.There are no known reports of patient intervention or adverse health consequences due to the potential false negative d-dimer results obtained on the patient samples on the bcs xp system.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) filed the initial mdr 9610806-2017-00102 on september 13, 2017.Additional information (september 18, 2017): the customer indicated that they will discontinue the use of recycled cuvette rotors.The customer resumed the use of barbicide disinfectant and the customer has not experienced any issues since they used new cuvette rotors for sample and control determination.Additional information (september 21, 2017): since september 11, 2017, all d-dimer quality controls recovered within expected ranges.The internal quality controls for the other assays also recovered within expected ranges.Additional information (september 22, 2017): a siemens headquarters support center (hsc) specialist reviewed the event and field service reports and determined that the cause of the potential false negative d-dimer results on the bcs xp system was due to the customer's use of recycled cuvette rotors.Mdr 9610806-2017-00098_s1, mdr 9610806-2017-00099_s1, mdr 9610806-2017-00100_s1, and mdr 9610806-2017-00101_s1 were filed for the same event.

Brand Name
INNOVANCE® D-DIMER
Common Device Name
INNOVANCE® D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key6861375
Report Number9610806-2017-00102
Device Sequence Number16301969
Product Code DAP
UDI-Device Identifier00842768022821
UDI-Public00842768022821
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2019
Device Model NumberINNOVANCE® D-DIMER
Device Catalogue Number10445982
Device Lot Number47386
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1